MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT SYSTEM
Model Number ADVIA CHEMISTRY XPT SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that out-of-range quality controls and falsely depressed total bilirubin_2 (tbil_2) results were obtained on patient samples on an advia chemistry xpt system.The erroneous results were reported to the physician(s).The samples were repeated on an alternate system.The repeat results were higher than the erroneous results.The customer has not provided any further information related to this incident.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed tbil_2 results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center to report that falsely depressed total bilirubin_2 (tbil_2) results were obtained on patient samples on an advia chemistry xpt system.Quality controls (qcs) recovered out of ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse heard a tapping noise when the mixer paddle went into the dilution tray (dtt) cuvettes, suggesting the mixer paddle was low.The cse reviewed the dilution mixer (dmix) set up and determined the mix1 and mix 2 settings were low.The height was adjusted, and the assembly was leveled.Additionally, the cse repositioned the reagent dispensing pump 2 (rp2) probe and ran a 20-repetition precision check, which demonstrated good repeatability.The customer ran qcs, which recovered within ranges.The cause of the falsely depressed tbil_2 results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00176 on 09-aug-2024.Additional information (14-aug-2024): in addition to the service actions mentioned in the initial report, the customer service engineer (cse) centralized the mixer paddle movements.Siemens further evaluated the event and determined that mixer and probe alignments potentially contributed to the falsely depressed total bilirubin_2 (tbil_2) results.The investigation conclusions code of section h6 was updated to reflect the additional information.The analyzer is performing within specifications.No further evaluation of this analyzer is required.

Brand Name
ADVIA CHEMISTRY XPT SYSTEM
Common Device Name
ADVIA CHEMISTRY XPT SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key19955863
Report Number2432235-2024-00176
Device Sequence Number15667561
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public(01)00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT SYSTEM
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown